Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 73, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Oct 19, 2008, 3:56 AM EDT for Suwannee County, Florida. It took effect at Oct 19, 2008, 2:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2008, 3:56 AM EDT (07:56 UTC)
- In effect from
- Oct 19, 2008, 2:00 PM EDT
- Expired
- Oct 19, 2008, 6:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Jacksonville, FL
County Suwannee County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 190756 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 356 AM EDT SUN OCT 19 2008 FLZ020-021-192200- /O.NEW.KJAX.FW.W.0073.081019T1800Z-081019T2200Z/ HAMILTON-SUWANNEE- 356 AM EDT SUN OCT 19 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON. A DRIER AIRMASS ACROSS THE AREA TODAY IS EXPECTED TO RESULT IN RELATIVE HUMIDITIES DROPPING TO LESS THAN 35 PERCENT FOR AROUND 4 HOURS OR LONGER WITH SUSTAINED WINDS UP TO 10 TO 15 MPH. MINIMUM RELATIVE HUMIDITIES MAY FALL BELOW 30 PERCENT IN A FEW PLACES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ARS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Oct 19, 3:20 AM EDT, 36 minutes earlier.
Area forecast discussion, Oct 19, 3:20 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 AM EDT SUN OCT 19 2008
...GENERALLY DRY WEATHER PATTERN TO CONTINUE WELL INTO NEXT WEEK...
.SHORT TERM...MSAS ANALYSIS REVEALS SURFACE FRONT HAS MADE ITS WAY
INTO SOUTH CENTRAL FLORIDA WITH MUCH DRIER AIR HAVING NOW
INFILTRATED THE ENTIRE FORECAST AREA. PARENT HIGH HAS VERY QUICKLY
BRIDGED ACROSS THE NEW ENGLAND STATES WHICH HAS ALREADY ALLOWED AN
ONSHORE COMPONENT TO DEVELOP FOR MY SOUTHERN MOST COASTAL
COUNTIES. RESIDUAL LOW LEVEL MOISTURE AND AND SPEED CONVERGENCE
ALONG THE COAST HAS ENABLED STRATO-CU DECK TO HOLD FIRM PRODUCING
SOME PARTLY CLOUDY CONDITIONS. OVER THE NORTHERN SECTIONS OF THE
FORECAST AREA...SPOKES OF VORTICITY EMANATING FROM 700MB-850MB LOW
OFF THE CAROLINA COAST IS CREATING A FEW CLOUDS WHICH SHOULD
QUICKLY DISSIPATE AS LOW LIFTS NORTHEAST.
FOR THE REMAINDER OF TODAY...WILL NOT BE ABLE TO ESCAPE THE LOW
LEVEL NORTHEAST FLOW AND THUS SOME CLOUDS WILL BE LIKELY FOR
COASTAL SECTIONS OF THE FLORIDA PORTION. OTHERWISE...EXPECTING A
SUPERB DAY FOR THE REMAINDER OF THE AREA WITH SEASONABLE COOL MAX
TEMPS IN THE LOWER 70S. AS FAR AS WINDS TODAY...LOOKS AS THOUGH WE
WILL SEE SOME SUSTAINED 20 MPH VALUES ALONG THE IMMEDIATE COAST
BUT AVERAGED OUT WILL LIKELY REMAIN IN THE 15 TO 20 MPH RANGE FOR
THE COASTAL COUNTIES. WILL MONITOR HOW WINDS DEVELOP ALONG THE
COAST THIS MORNING BEFORE MAKING A FINAL DECISION ON LAKE WIND
ADVISORIES.
FOR THE REMAINDER OF THE SHORT TERM...SURFACE HIGH WILL SETTLE
SOUTH OVER THE CAROLINAS WHICH SHOULD ALLOW MOST CONVERGENT FLOW
AND STRONGEST GRADIENT TO SHIFT SOUTHWARD AS WELL. ALTHOUGH SPEED
CONVERGENCE ALONG THE COAST WILL ALLOW FOR A DECENT CU DEVELOPMENT
BUT MOIST LAYER DOES NOT LOOK SUFFICIENT FOR ANY LOW LEVEL
SHOWERS. FLOW ALOFT WILL BECOME DECIDEDLY LESS AMPLIFIED AND WILL
THEREFORE SEE INCREASING MAX TEMPS THROUGH NEXT WEEK TO NEAR CLIMO
VALUES BY WED.
.LONG TERM...MOST OF THE SENSIBLE WEATHER FOR THIS PACKAGE WILL BE
CONTAINED IN THE LONG TERM AS A POTENTIALLY VERY WET STORM SYSTEM
EMERGES FOR LATE IN THE WEEK. GFS AND ECMWF HAVE COME INTO MUCH
BETTER AGREEMENT WITH THIS RUN IN DEPICTING A STRONG CUTOFF LOW
OVER THE PLAINS STATES BY FRIDAY. THIS FEATURE WILL ALLOW FOR THE
DEVELOPMENT OF A SPLIT JET FLOW PATTERN WITH THE SOUTHERN STREAM
POSITIONING ITSELF IN A FAVORABLE POSITION FOR UNSETTLED SOUTHEAST
WEATHER.
LOW PRESSURE LOOKS TO DEVELOP OVER THE GULF IN RESPONSE TO THE
UPPER JET POSITION LATE FRIDAY AND INTERACT WITH STRONG HIGH
PRESSURE SLIDING SOUTH DOWN THE ATLANTIC SEABOARD. MAXIMIZED
SURFACE CONVERGENCE WILL ACT IN TANDEM WITH EMBEDDED SHORTWAVES
ALOFT TO QUICKLY INCREASE POPS OVER THE AREA. TOO EARLY TO GO
LIKELY JUST YET BUT SHOULD MODEL TRENDS CONTINUE...WE COULD BE
LOOKING AT VERY HEAVY RAINFALL INTO THE FIRST HALF OF THE WEEKEND.
&&
.AVIATION...VFR CONDITIONS SHOULD PREVAIL TODAY UNDER HIGH PRESSURE
AND WINDS SHIFTING TO NELY. SATELLITE IMAGERY AND MODELS SUGGEST
STRATOCU AFFECTING THE SE ZONES AT AROUND 3500-4500 FT BECOMING FEW
AND SCT THROUGH THE DAY FOR THE NE FL TAFS. VWP AND NAM SOUNDING
SUGGEST LLWS FOR JAX CRG AND GNV. AS WINDS INCREASE BY 13Z-14Z THE
LLWS WILL DECREASE.
&&
.MARINE...FAIRLY IMPRESSIVE NLY WINDS OVER THE MARINE ZONES THIS
EARLY MORNING WITH BUOYS SHOWING WINDS AROUND 20-25G30KT. SEAS
REPORTED TO BE 6 FT AT 41008 BUT RECENT OBS FROM 41012 ARE MISSING
BUT SHOULD BE NEAR 8 FT AT THIS TIME. BASED ON LATEST GUIDANCE WILL
EXTEND SMALL CRAFT ADVISORY IN THE NEARSHORE WATERS UNTIL LATE THIS
EVENING WHEN WINDS ARE EXPECTED TO GRADUALLY DECREASE. MAY NEED TO
EXTEND EVEN FURTHER BASED ON OBS THIS AFTERNOON/TONIGHT. SEAS REMAIN
ELEVATED OFFSHORE DUE TO THE NELY FETCH INTO TUE AND SO ADVISORY
WILL LIKELY CONTINUE INTO TUE AFTERNOON. ANOTHER SURGE OF NELY WINDS
IS EXPECTED LATE WED THROUGH THU AS A BACK DOOR FRONT MOVES INTO THE
AREA. HAVE TAKEN THE GFS ROAD OF LOW PRESSURE DEVELOPING SE OF THE
AREA FRI AND INTO SAT.
&&
.FIRE WEATHER...A MARGINAL SITUATION FOR RED FLAG CONDS INLAND NE FL.
DRY AIR FILTERING INTO THE AREA AND GOOD MIXING PROFILE ARE EXPECTED
TO ALLOW RH VALUES TO DROP TO LESS THAN 35% FOR AT LEAST 4 HOURS
OVER A SMALL PORTION OF THE SUWANNEE VALLEY...SUWANEE AND HAMILTON
COUNTIES. TUE...AT THIS TIME RED FLAG WARNING IS NOT ANTICIPATED BUT
RH VALUES COULD FALL TO 35% OR LESS FOR COUPLE OF HOURS AGAIN OVER
THE SUWANNEE VALLEY AREA AS WINDS SUBSIDE IF NOT TURN MORE NLY AS
HIGH PRESSURE BUILDS ACROSS SE GA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 44 74 45 / 0 0 0 0
SSI 69 55 73 56 / 0 0 0 0
JAX 71 53 75 56 / 0 0 0 0
SGJ 71 60 74 61 / 0 0 0 10
GNV 74 52 78 54 / 0 0 0 10
OCF 75 54 79 56 / 0 0 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 2 PM TO 6 PM EDT THIS AFTERNOON FOR
HAMILTON-SUWANNEE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT TUESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
FL OUT 20 NM.
&&
DEESE/SHASHYHazardous weather outlook, Oct 18, 6:05 PM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 605 PM EDT SAT OCT 18 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-190900- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 605 PM EDT SAT OCT 18 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... HIGH PRESSURE BUILDING NORTH OF THE AREA EARLY NEXT WEEK WILL PROMOTE THE DEVELOPMENT OF A NORTHEAST FLOW REGIME. THIS MAY LEAD TO ADDITIONAL EROSION CONCERNS ALONG AREA BEACHES THROUGHOUT NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. DEESE/MKT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 8:45 AM EDT | Lake Wind Advisory | JAX | Flagler, Nassau | 10 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.